Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 15, NWS Shreveport, LA

February 10, 2020Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 10, 2020, 6:41 PM CST for Gregg County, Texas. It took effect at Feb 11, 2020, 8:40 AM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 6:41 PM CST (00:41 UTC)
In effect from
Feb 11, 2020, 8:40 AM CST
Expired
Feb 14, 2020, 11:42 AM CST
In force
3 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 13.15 ft at Feb 13, 2020, 1:00 AM CST.

actionminormoderate5101502/1002/1102/1202/1302/1402/15
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:49 PM CST, 52 minutes earlier.

Area forecast discussion, Feb 10, 5:49 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
549 PM CST Mon Feb 10 2020

.AVIATION...

Miserable flying conditions across the Four-States region over the
next 24 hours. The majority of sites will fluctuate between IFR
and LIFR, except for KLFK and KMLU which are MVFR now, but will drop
into IFR past 11/03z. Both ceiling and visibility will be
hindered by the curtains of precipitation expected over the course
of the next two days. As such, SHRA, TSRA, VCTS, and even +SHRA
are being carried at all sites over the next 24 hours. In the
event a site does sneak into a higher flight category, that
activity will be very temporary, as weather conditions and
ceilings will fluctuate greatly during this TAF period. /44/

&&

.PREV DISCUSSION... /issued 357 PM CST Mon Feb 10 2020/

SHORT TERM.../Tonight through Tuesday Night/

The afternoon sfc analysis indicates hasn't moved much farther SE
than what was depicted this morning, and now extends from a DKR,
to OCH, to just W of a SHV, to just N of an ELD and S of a LLQ
line as of 2130Z. Much of the ongoing convection has now shifted
just N of the front this afternoon, with the heavy rainfall threat
easing somewhat but not before widespread 1-3+ inches of rain has
been observed across portions of Lower E TX, N LA, and extreme Srn
AR across the existing Flash Flood Watch area, where quite a few
reports of flooding have been observed. However, the warm sector S
of the front has destabilized considerably, with 1500-2000 J/Kg
of SBCape observed from the Lower Toledo Bend Country across the
Srn sections of Ncntrl LA. Already seeing scattered convection
developing and spreading NNE into Cntrl LA attm, with the short
term progs and latest HRRR depicting a weak sfc wave developing
along the frontal zone early this evening which will ride the
front NE across N LA. This could focus at least an isolated severe
threat given the existing instability and ample bulk shear of
60-70kts, and could also focus a localized heavy rain/flood threat
as well. Did not mention the severe threat in the forecast given
the low confidence in organized large scale forcing and
diminishing instability this evening, with the front expected to
begin drifting back S late tonight, exiting the region into Cntrl
LA by daybreak Tuesday. However, the progs do indicate that strong
overrunning will commence this evening atop this cool/shallow air
mass, with the heavy rain threat diminishing by or shortly after
midnight near the H925-850 trough as it drifts ESE into Lower E
TX/N LA.

The progs indicate additional areas of -SHRA developing along/N of
the H850 trough late tonight over Cntrl and N TX, which will
advance E across much of the region during the day Tuesday. Have
again increased pops to high end categorical, but fortunately,
rain rates should not be high enough to warrant a significant
flood threat despite the already saturated grounds across much of
E TX/SW AR/N LA. Thus, have left the Flash Flood Watch area as is
for now, although the flood threat should begin to increase
farther N Tuesday night across NE TX/SW AR as overrunning again
increases ahead of a strong shortwave trough that will exit the
Srn Rockies Tuesday night before entering the Srn Plains
Wednesday. Given the 1-2 inch rains that fell across a large part
of NE TX/SW AR N of the existing Flash Flood Watch last
night/early this morning, later shifts will likely need to expand
the Watch farther N to include the remainder of NE TX and much of
SW AR for Tuesday night and Wednesday, as rain rates will increase
ahead of the trough. Still expecting additional rainfall amounts
of 1-3 inches with isolated 5 inch totals over the region, before
the convection diminishes from W to E during the day Wednesday.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  54  47  55 / 100 100 100 100
MLU  52  54  47  67 / 100 100 100 100
DEQ  44  47  41  49 /  80  90 100 100
TXK  47  49  43  49 / 100 100 100 100
ELD  47  49  43  51 / 100 100 100 100
TYR  46  50  46  53 /  80 100 100 100
GGG  48  52  46  54 /  90 100 100 100
LFK  54  57  52  62 /  80  80  90 100

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.

LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ125-126-
     136>138-149>153-165>167.

&&

15/44
Hazardous weather outlook, Feb 10, 6:23 AM CST, 12 hours 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
623 AM CST Mon Feb 10 2020

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
623 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue today and tonight as a
cold front drops southeastward of the area. Localized heavy
rainfall will be possible with storms and may lead to a flash
flooding threat early today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The front will stall out across central Louisiana late today and
then several upper level disturbances will ride along the boundary
and bring rounds of showers and isolated thunderstorms through
Wednesday. Storm total rainfall amounts will be 2-4 inches across
the area today through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed early today but is
not likely.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-
165>167-111230-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
623 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue today and tonight as a
cold front drops southeastward across the area. A few of the
storms in Deep East Texas, central Louisiana, and the ArkLaMiss
may become strong to severe. The primary threats with the storms
will be flash flooding, large hail, and damaging winds. An
isolated tornado also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The front will stall out across central Louisiana late today and
then several upper level disturbances will ride along the boundary
and bring rounds of showers and thunderstorms with localized heavy
rain. This will allow for the flash flooding threat to continue
through Wednesday night. Storm total rainfall amounts will be 3-6
inches across the area with localized higher amounts possible.

There is the potential for storms to become strong to severe in
central Louisiana and the ArkLaMiss on Wednesday afternoon. Large
hail, damaging winds, and tornadoes will be possible with storms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon through tonight and again on Wednesday.

04

In the hours before

Local storm report, Feb 10, 2:25 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     FLASH FLOOD      4 E MINDEN              32.61N 93.22W
02/10/2020                   WEBSTER            LA   TRAINED SPOTTER

            AREAS FLOODED EAST OF MINDEN OFF MIDDLE
            ROAD, SOME RAPIDLY FLOWING WATER THROUGH THE
            AREA.

&&

25
Local storm report, Feb 10, 2:54 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLASH FLOOD      2 WSW STONEWALL         32.25N 93.85W
02/10/2020                   DE SOTO            LA   PUBLIC

            TWIN OAKS ROAD IMPASSABLE DUE TO WATER OVER
            ROADWAY.

&&

25
Local storm report, Feb 10, 3:08 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      5 NNE STONEWALL         32.33N 93.79W
02/10/2020                   DE SOTO            LA   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE REPORTS FLOODED ROAD ON
            KEITHVILLE KINGSTON ROAD NEAR MCDANIEL,
            WATER FLOWING OVER ROADWAY.

&&

25
Local storm report, Feb 10, 3:10 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      8 SE MARION             32.82N 92.15W
02/10/2020                   UNION              LA   LAW ENFORCEMENT

            FLOODING REPORTED IN SEVERAL SECTIONS OF
            HIGHWAY 143 BETWEEN MARION AND STERLINGTON.

&&

25
Local storm report, Feb 10, 3:25 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     FLASH FLOOD      4 E MINDEN              32.61N 93.22W
02/10/2020                   WEBSTER            LA   TRAINED SPOTTER

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
            E MINDEN. AREAS FLOODED EAST OF MINDEN OFF
            MIDDLE ROAD, SOME RAPIDLY FLOWING WATER
            THROUGH THE AREA.

&&

25
Special weather statement, Feb 10, 4:11 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
411 PM CST Mon Feb 10 2020

ARZ060-061-070>072-102300-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-
411 PM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...SOUTHERN
MILLER...NORTHERN LAFAYETTE...SOUTHERN NEVADA AND NORTHWESTERN
COLUMBIA COUNTIES UNTIL 500 PM CST...

At 410 PM CST, Doppler radar was tracking a strong thunderstorm near
Fouke, or 18 miles east of Atlanta, moving northeast at 50 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Stamps, Lewisville, Fouke, Buckner, Rosston, Garland, Willisville,
Bodcaw, Patmos, Pleasant Valley, Waterloo, Falcon, Mount Moriah,
Spirit Lake, Fort Lynn, Piney Grove and McKamie.

LAT...LON 3306 9386 3321 9399 3370 9332 3349 9312
TIME...MOT...LOC 2210Z 231DEG 46KT 3319 9386

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:11 AM CSTRiver Flood WarningSHVSmith, Wood19 days
Feb 11, 10:14 AM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur6 days
Feb 10, 7:11 PM CSTAreal Flood AdvisorySHVBienville, Bossier, Caddo, De Soto, Red River, Webster3 hr
Feb 10, 7:54 PM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster2 hr

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.